Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 1, 2021Frio County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 1, 2021, 2:56 AM CDT for Frio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:56 AM CDT (07:56 UTC)
Expired
Jun 1, 2021, 3:45 AM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 125 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2624 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
2.8
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS84 KEWX 010756
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021
 
TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...

At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
      2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:53 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 1, 1:53 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
153 AM CDT Tue Jun 1 2021

.SHORT TERM (Today through Wednesday)...
Area radars are showing two distinct clusters of showers and
thunderstorms over our area, one across the southwest and the other
across the Hill Country. This activity should continue to push to the
southeast and move away for South Central Texas around 6 am Tuesday.
The severe weather threat has diminished a bit late tonight and
transition into a flash flooding threat with several places receiving
from one to three inches of rainfall the past three hours.

Latest HRRR solution shows new development to the east of Interstate
35 along a boundary that sits over our area while the cluster across
the southwest moves into the CRP warning area. The boundary will be
the focus of new convective activity for the rest of the short term
forecast with several perturbations moving across the area. Both
HiRes and medium range models are having difficulties to agree on a
unified solution due to the fact that the boundary remains over the
region.

The weather setup for the short term is a wet one with episodes of
strong to severe thunderstorms for late today and once again on
Wednesday. Also, heavy rain is possible through the period which
brings the flash flooding concern to most areas after a rainy month
of May and June starting wet as well.

&&

.LONG TERM (Wednesday Night through Monday)...
The long term forecast still remains messy through at least
Saturday. Confidence is high that it will be a wet period, but
details in the timing and placement of rounds of storms is incredibly
difficult this far out, leading to a lower than usual confidence in
the PoP forecast given the expected precip amounts through the end of
the week.

Not much has changed with the upper level pattern from the previous
package. To start off the long term, the axis of a long wave trough
will extend from the Great Lakes back through northwest Texas with a
ridge across western CONUS. Beneath the ridge, an upper level low
remains cut off over Baja California. The cut off low is forecast to
gradually phase into the base of the trough over Texas Thursday
night into Friday, and eventually an upper level low is positioned
over the area by Saturday. There is some uncertainty with how fast
the low departs the area Sunday into Monday, but by late Monday the
GFS and ECMWF do indicate some weak short wave ridging over the
region.

The difficult part of the forecast, influencing confidence in the
timing and placement of highest PoPs, are smaller scale features.
It's difficult this far out to time ripples in the west and
southwest flow aloft, ahead of the cut off low and in the base of
the northern stream trough, and even more so convective mesoscale
influences that will influence the positioning of a weak front.

With that said, it appears there will be a high chance for PoPs
Wednesday afternoon into Wednesday night as disturbances aloft
interact with forcing from a weak front draped across the area,
although confidence in exactly where this front will be is also low.
The PoPs look to remain high into Thursday, with forcing from continued
ripples aloft influences aloft and potentially mesoscale boundaries
still in the area. Beyond that we have stuck close to the NBM PoPs.

Total rainfall accumulations today through Saturday could
potentially average 2 to 4 inches across much of the region.
However, there is a high likelihood that there will be pockets well
above that given the convective nature and high precipitable water
values. For instance, the 00Z GFS is showing some pockets of 5 to 9
inches of total rainfall accumulation through Saturday. We should
also point out not to take too much stock into where exactly the
models are placing these higher amounts this far out, but more that
there will be a potential for these amounts anywhere across South
Central Texas. Thus, the risk for localized flash flooding will
continue through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  69  82  67  81 /  30  50  70  50  70
Austin Bergstrom Intl Airport  84  68  82  67  81 /  40  50  70  50  70
New Braunfels Muni Airport     85  69  84  68  82 /  40  50  70  50  70
Burnet Muni Airport            80  66  79  65  80 /  20  40  70  40  60
Del Rio Intl Airport           85  71  87  69  85 /  40  40  40  50  50
Georgetown Muni Airport        82  67  80  66  81 /  30  30  70  40  70
Hondo Muni Airport             85  69  84  67  81 /  40  50  70  60  60
San Marcos Muni Airport        85  68  82  67  81 /  40  50  70  50  70
La Grange - Fayette Regional   85  71  84  69  83 /  40  30  60  40  80
San Antonio Intl Airport       85  70  83  68  80 /  40  50  70  60  70
Stinson Muni Airport           87  71  85  69  82 /  40  40  60  60  70

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Short-Term/Aviation...17
Long-Term...Runyen
Hazardous weather outlook, May 31, 4:24 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
424 AM CDT Mon May 31 2021

TXZ171>173-183>194-202>209-217>225-228-010930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
424 AM CDT Mon May 31 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A line of severe thunderstorms is forecast to push across the Rio
Grande, Edwards Plateau and into the Interstate 35 corridor this
evening into the overnight period. There is the potential for
large to very large hail and damaging winds. A tornado or two
can't be ruled out especially across the western portion of Val
Verde County. Localized flash flooding is also a concern due to
previous rain events over the past two weeks or so. The Weather
Prediction Center highlights the risk of excessive rainfall along
the Rio Grande Plains with rainfall amounts of 1 to 2 inches and
isolated 3 inches mainly for the tonight into Tuesday morning
period.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Several more rounds of showers and thunderstorms are expected
through the week, primarily favoring the afternoon and into the
evening/nighttime hours. Some of these storms may be strong to
severe with main weather hazards being large hail and damaging
winds. A tornado or two can't be ruled out. Localized flash
flooding is also a concern due to previous rain events over the
past two weeks or so.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Special weather statement, May 31, 10:38 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1038 PM CDT Mon May 31 2021

TXZ183-202-217-010430-
Maverick TX-Kinney TX-Val Verde TX-
1038 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINNEY...
NORTHWESTERN MAVERICK AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 1130
PM CDT...

At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laughlin AFB to 14 miles southwest of
Standart. Movement was southeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Del Rio, Val Verde Park, Standart, Cienegas Terrace, Amanda, Laughlin
AFB, Escondido Estates and Laughlin AFB Aux Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 2941 10095 2947 10049 2892 10044 2902 10066
      2910 10067 2917 10078 2920 10077 2923 10080
      2924 10079 2926 10081 2928 10087 2931 10089
      2934 10094
TIME...MOT...LOC 0338Z 297DEG 16KT 2929 10077 2916 10074

BRADY
Special weather statement, May 31, 11:32 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1132 PM CDT Mon May 31 2021

TXZ186-188-010515-
Gillespie TX-Kerr TX-
1132 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR AND
SOUTHWESTERN GILLESPIE COUNTIES UNTIL 1215 AM CDT...

At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Harper, or 24 miles southeast of Junction, moving east
at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Fredericksburg, Tivydale, Harper, I-10 Near The Kimble-Kerr County
Line and The Intersection Of I-10 And Us 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3038 9886 3007 9894 3029 9955 3029 9930
      3043 9930
TIME...MOT...LOC 0432Z 283DEG 28KT 3033 9940

BRADY
Special weather statement, May 31, 11:51 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1151 PM CDT Mon May 31 2021

TXZ217-010515-
Maverick TX-
1151 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAVERICK COUNTY UNTIL
1215 AM CDT...

At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Paloma to 9 miles southwest of
Eagle Pass. Movement was east at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Eagle Pass, El Indio, Chula Vista, Rosita, Radar Base, Siesta Acres,
Eidson Road, Fabrica, Elm Creek, Las Quintas Fronterizas and Seco
Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.

LAT...LON 2838 10033 2840 10035 2845 10034 2848 10037
      2850 10033 2852 10039 2855 10041 2858 10040
      2861 10045 2864 10045 2866 10050 2874 10051
      2876 10053 2880 10053 2883 10055 2883 10058
      2885 10057 2888 10060 2871 10011 2869 10011
TIME...MOT...LOC 0451Z 286DEG 31KT 2879 10043 2861 10058

BRADY
Local storm report, Jun 1, 12:11 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             1 N EAGLE PASS          28.72N 100.50W
06/01/2021  E0.75 INCH       MAVERICK           TX   TRAINED SPOTTER

&&

HAMPSHIRE
Local storm report, Jun 1, 1:23 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT TUE JUN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      1 SE EAGLE PASS         28.70N 100.49W
06/01/2021                   MAVERICK           TX   TRAINED SPOTTER

            PHOTO ON SOCIAL MEDIA SHOWS WATER COMPLETELY
            OVER EL INDIO HIGHWAY WITH WATER OVER THE
            BUMPER OF SEVERAL VEHICLES.

&&

HAMPSHIRE
Special weather statement, Jun 1, 2:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021

TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...

At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
      2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:31 PM CDTSpecial Weather StatementEWXVal Verde44 min
May 31, 8:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 31, 9:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
May 31, 9:23 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 31, 9:48 PM CDTFlash Flood Warning Considerable damage threatEWXVal Verde2 hr
May 31, 10:22 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 31, 10:38 PM CDTSpecial Weather StatementEWXKinney52 min
May 31, 11:00 PM CDTAreal Flood AdvisoryEWXKinney, Maverick26 min
May 31, 11:15 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick60 min
May 31, 11:26 PM CDTFlash Flood Warning Considerable damage threatEWXKinney, Maverick3 hr
May 31, 11:32 PM CDTSpecial Weather StatementEWXGillespie43 min
May 31, 11:47 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick3 hr
May 31, 11:51 PM CDTSpecial Weather StatementEWXMaverick24 min
Jun 1, 12:08 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala67 min
Jun 1, 12:14 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jun 1, 12:44 AM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Maverick, Zavala3 hr
Jun 1, 12:54 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 1, 12:55 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Maverick, Zavala65 min
Jun 1, 1:19 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jun 1, 1:36 AM CDTAreal Flood AdvisoryEWXBexar, Medina3 hr
Jun 1, 1:57 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala63 min
Jun 1, 2:08 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala4 hr
Jun 1, 2:34 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Lee3 hr
Jun 1, 2:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina3 hr
Jun 1, 3:13 AM CDTAreal Flood AdvisoryEWXGonzales3 hr
Jun 1, 3:34 AM CDTAreal Flood AdvisoryEWXAtascosa2 hr
Jun 1, 3:40 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala2 hr
Jun 1, 3:57 AM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr
Jun 1, 4:34 AM CDTAreal Flood AdvisoryEWXDeWitt, Karnes3 hr
Jun 1, 5:07 AM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Gonzales, Karnes3 hr
Jun 1, 6:02 AM CDTSpecial Weather StatementEWXBexar, Comal, Guadalupe58 min
Jun 1, 7:39 AM CDTRiver Flood WarningEWXWilliamson6 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.